The Potential Severity of Visual Side Effects Caused by Chemotherapy Drugs

Chemo Drug Side Effects
At Hotze Runkle, one thing we’ve learned is that when serious illnesses, like cancer, affect us, they have a tendency to cause other lasting health issues. Beyond the damage they do our peace of mind and emotions, cancer treatment can change your quality of life for the worse.

Chemotherapy treatment is one such regimen that can have long-lasting negative effects. The product liability lawyers at Hotze Runkle are leading the way when it comes to fighting for the rights of breast cancer patients and survivors who have been hurt by pharmaceutical companies and drug manufacturers.

The use of certain chemotherapy drugs has been shown to cause excessive tearing and permanent closure of a patient’s tear ducts. These issues, in turn, cause other eye-related complications that can require surgery as well as lead to significant amounts of pain.

Why Do These Side Effects Get Ignored?

There are a number of reasons why an individual being treated with Taxotere or another chemotherapy drug might not realize the potential for damage to their vision. The first is probably the most obvious: their attention is likely focused on the status of their health. It is understandable that they might not want to divert energy away from that.

Another can be that it is difficult for a cancer patient to decide to change any part of their treatment, particularly if they are seeing positive results.

At times, side effects are ignored simply because their seriousness does not outweigh the significance of the actual disease. In a fight with cancer, the stakes are often life and death, and the internal discussion between life and their quality of life may not be given extensive consideration.

The Changes to Your Eyes and Vision Can Be Drastic

These are all legitimate reasons why the state of our vision can be put on the back burner. But ignoring these risks does not minimize the dangers that Taxotere and other chemotherapy drugs pose to the health of your eyes.

One case of note is that of Carolyn Choate, who survived her battle with breast cancer fifteen years ago but still continues to struggle with chronic eye problems today. Her health issues began shortly after she started her chemotherapy treatment, which included four rounds of Taxotere over a period of eight weeks. The treatments left her eyes constantly tearing, every day and at all hours.

Her physicians ran tests on her tear ducts when the issue began to see if the tearing was a result of blocked tear ducts. The passage was not blocked and they could not offer her any explanation in light of their findings. Fortunately, Carolyn found a bit of relief from the problem in recent years, estimating that the severity of her watery eyes has diminished by about 35% in the last decade.

Even accounting for this improvement, that still leaves five years of non-stop tearing that has still not been fully alleviated even to this day, despite visiting and consulting with numerous specialists on the matter.

Carolyn’s career as a TV reporter and daily life have both been significantly affected by this. Additionally, though not something that she perceives to have been a negative side effect, the color of her eyes changed after her chemotherapy.

The national product liability lawyers at Hotze Runkle know that all anyone wants after chemotherapy treatment is to return to their previous way of life. If you or a loved one is fighting against eye-related problems caused by a chemotherapy drug, contact us today at (877) 919-0830 for a consultation.

However you approach it, Taxotere and other chemotherapy drugs have been proven to cause long-lasting damage and changes to people’s eyes and vision. For them, the battle for their health does not end once chemotherapy is over.

If you or someone you know has experienced problems with their vision after being treated with Taxotere or other chemotherapy drugs, call us today. Your vision is a gift and we will fight to ensure that Taxotere does not steal it away.